Alert archive / North Carolina / Freeze Warnings in 2015
Freeze Warning 4, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Nov 14, 2015, 3:01 PM EST for 9 counties in North Carolina. It took effect at Nov 15, 2015, 3:00 AM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 3:01 PM EST (20:01 UTC)
- In effect from
- Nov 15, 2015, 3:00 AM EST
- Expired
- Nov 15, 2015, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Cumberland County, NC, Edgecombe County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Sampson County, NC, Wake County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 29 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2232 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
549 WWUS72 KRAH 142001 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY CONDITIONS WILL LEAD TO OVERNIGHT LOW TEMPERATURES AROUND FREEZING TONIGHT. NCZ028-041>043-077-078-086-088-089-151015- /O.UPG.KRAH.FZ.A.0003.151115T0800Z-151115T1300Z/ /O.NEW.KRAH.FZ.W.0004.151115T0800Z-151115T1300Z/ EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 301 PM EST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...IN THE LOWER 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
069 WWUS72 KRAH 150312 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1012 PM EST SAT NOV 14 2015 ...FREEZE WARNING IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY CONDITIONS WILL LEAD TO OVERNIGHT LOW TEMPERATURES AROUND FREEZING TONIGHT. NCZ028-041>043-077-078-086-088-089-151300- /O.CON.KRAH.FZ.W.0004.151115T0800Z-151115T1300Z/ EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 1012 PM EST SAT NOV 14 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... * TEMPERATURES...WILL FALL INTO THE LOWER 30S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
890 WWUS72 KRAH 150836 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 336 AM EST SUN NOV 15 2015 ...A FREEZE WARNING REMAINS IN EFFECT FROM THROUGH EARLY THIS MORNING... .THE COMBINATION OF CLEAR SKIES...LIGHT WINDS...AND DRY CONDITIONS WILL LEAD TO EARLY MORNING LOW TEMPERATURES AROUND FREEZING. NCZ028-041>043-077-078-086-088-089-151300- /O.CON.KRAH.FZ.W.0004.000000T0000Z-151115T1300Z/ EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 336 AM EST SUN NOV 15 2015 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURES...LOWS EARLY THIS MORNING AROUND FREEZING. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE SURE TO TAKE THE NECESSARY PRECAUTIONS TO PROTECT TENDER VEGETATION. && $$ DJF
135 WWUS72 KRAH 151258 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 758 AM EST SUN NOV 15 2015 NCZ028-041>043-077-078-086-088-089-151400- /O.EXP.KRAH.FZ.W.0004.000000T0000Z-151115T1300Z/ EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND- SAMPSON- INCLUDING THE CITIES OF...ROCKY MOUNT...RALEIGH...CARY... SMITHFIELD...CLAYTON...SELMA...BENSON...WILSON...DUNN...ERWIN... ANGIER...LILLINGTON...GOLDSBORO...RAEFORD...ROCKFISH... SILVER CITY...FAYETTEVILLE...CLINTON 758 AM EST SUN NOV 15 2015 ...FREEZE WARNING WILL EXPIRE AT 8 AM EST THIS MORNING... THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE WITH TEMPERATURES EXPECTED TO QUICKLY RISE INTO THE MID TO UPPER 30S BY 9 AM EST. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Nov 14, 3:01 PM EST, 0 minutes earlier.
Area forecast discussion, Nov 14, 3:01 PM EST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 301 PM EST SAT NOV 14 2015 .SYNOPSIS...COOL HIGH PRESSURE WILL SETTLE OVERHEAD TONIGHT AND CONTINUE TO INFLUENCE THE AREA THROUGH EARLY NEXT WEEK. A LOW PRESSURE SYSTEM WILL LIFT THROUGH THE MIDWEST TUESDAY...SENDING AN ATTENDANT COLD FRONT ACROSS CENTRAL NC WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM SATURDAY... HIGH PRESSURE CENTERED NEAR NASHVILLE TN WILL SHIFT EAST TONIGHT BENEATH WEAK HEIGHT RISES ALOFT. PW IS DOWN TO LESS THAN ONE HALF INCH AND SKIES WILL BE CLEAR...SO STRONG RADIATIONAL COOLING IS EXPECTED AS THE BOUNDARY LAYER DECOUPLES. MOST GUIDANCE GIVES 30-35 FOR OVERNIGHT LOWS...WHICH SEEMS REASONABLE GIVEN THIS MORNING'S 1000-850MB THICKNESS OF 1317M AND TONIGHT BEING THE BETTER RADIATIONAL COOLING NIGHT. MANY RURAL AREAS COULD SEE UPPER 20S. AS SUCH...WILL TRANSITION THE FREEZE WATCH TO A WARNING FOR THE COASTAL PLAIN....WHERE OUR FREEZE/FROST PROGRAM CONTINUES. REGARDLESS OF LOWS TOMORROW MORNING...THIS IS PLANNED TO BE THE END OF THE PROGRAM FOR THIS SEASON. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... AS OF 245 PM SATURDAY... HIGH PRESSURE WILL BE OVERHEAD SUNDAY...UNDER GENERALLY WEAK HEIGHT RISES ALOFT. 1000-850MB THICKNESSES CLIMB ABOUT 20M OVER TODAY...WHICH WILL RESULT IN HIGHS ABOUT 5-6 DEGREES WARMER IN THE LOW/MID 60S. MODELS THEN SHOW A WEAK...SHALLOW DISTURBANCE AND JET CROSSING THE AREA SUNDAY EVENING. PW REMAINS VERY LOW AROUND A THIRD OF AN INCH...SO SOME THIN CIRRUS WILL BE THE ONLY IMPACT. IT DOESN'T APPEAR THE CIRRUS WILL HAVE MUCH IMPACT ON OVERNIGHT LOWS...WHICH GUIDANCE SUGGESTS WILL BE IN THE MID 30S FOR MOST AREAS...THOUGH SOME LOWER 30S ARE AGAIN POSSIBLE WITH GOOD RADIATIONAL COOLING. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 255 PM SATURDAY... UPPER LEVEL RIDGING WILL BECOME AMPLIFIED OVER THE EAST COAST DURING THE BEGINNING OF THE WEEK AS DEEP TROUGHING SETS UP OVER THE ROCKIES. AT THE SURFACE...HIGH PRESSURE WILL CONTINUE TO RIDGE DOWN INTO THE REGION FROM THE NORTHWEST...BUT WILL GRADUALLY BE PUSHED OFFSHORE THROUGH WEDNESDAY AS THE AFOREMENTIONED TROUGH PROGRESSES EAST. FOR THE MONDAY THROUGH WEDNESDAY TIME FRAME...TEMPS AND MOISTURE WILL GRADUALLY MODERATE/INCREASE AS THE FLOW BECOMES SOUTHERLY. AT THIS TIME IT APPEARS ANY PRECIP WILL HOLD OFF UNTIL WEDNESDAY NIGHT AS THE FRONT ONLY SLOWLY APPROACHES THE REGION DUE TO THE IT BECOMING MORE SEPARATED FROM THE PARENT LOW THAT WILL BE TRACKING INTO SOUTHEAST CANADA. AS SUCH...WILL KEEP THE FORECAST DRY THROUGH AT LEAST WEDNESDAY AFTERNOON AND WILL SHOW HIGH TEMPS MODERATING FROM THE MID/UPPER 60S TO THE UPPER 60S/LOWER 70S...WITH OVERNIGHT LOWS GOING FROM THE 40S TO THE 50S (AND SOME 60S BY WEDNESDAY NIGHT). PRECIP CHANCES WILL INCREASE FROM WEST TO EAST LATE WEDNESDAY WITH WIDESPREAD SHOWERS EXPECTED WEDNESDAY NIGHT/EARLY THURSDAY AS THE THE FRONT APPROACHES AND EVENTUALLY CROSSES THE REGION ON THURSDAY. ALTHOUGH THE MAIN FORCING WILL PASS WELL TO OUR NORTH (AS THE PARENT LOW MOVES INTO SOUTHEAST CANADA)...SIGNIFICANT MOISTURE RETURN AHEAD OF THE FRONT AND THEN CONVERGENCE ALONG THE FRONT PLUS ANY WEAK DISTURBANCES IN THE SOUTHWESTERLY FLOW ALOFT...LED TO ENOUGH CONFIDENCE TO BE ABLE TO INCREASE POPS INTO THE LIKELY RANGE. ALTHOUGH GOOD SHEAR WILL ACCOMPANY THIS STORM SYSTEM...INSTABILITY WILL BE VERY LIMITED...ESPECIALLY GIVEN THE DIURNAL TIMING. THEREFORE...THE SEVERE THREAT IS NOT MUCH OF A CONCERN. CONDITIONS WILL DRY OUT FROM WEST TO EAST LATE THURSDAY EVENING AND INTO THE OVERNIGHT HOURS. HIGH PRESSURE WILL GRADUALLY BUILD IN FOR THE END OF THE WEEK/EARLY NEXT WEEKEND. THIS WILL LEAD TO DRY CONDITIONS AND TEMPS NEAR NORMAL. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1250 PM SATURDAY... WIND GUSTS ARE VERY SPORADIC SO FAR DAY...MAINLY 15-18KT...WITH JUST A LIGHT NORTHWEST WIND ELSEWHERE. OTHERWISE...CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE TONIGHT AND SUNDAY AS HIGH PRESSURE BUILDS OVER THE REGION. OUTLOOK... HIGH PRESSURE WILL SHIFT ACROSS THE REGION ON MONDAY AND ALLOW A MOIST SOUTHERLY RETURN FLOW TO DEVELOP ON TUESDAY. SUB-VFR CEILINGS WILL BE POSSIBLE TUESDAY NIGHT AND MORE PROBABLY ON WEDNESDAY AND WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM AND COLD FRONT APPROACH FROM THE WEST && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 8 AM EST SUNDAY FOR NCZ028-041>043-077- 078-086-088-089. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...22 LONG TERM...KRD AVIATION...22
Hazardous weather outlook, Nov 14, 4:01 AM EST, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 401 AM EST SAT NOV 14 2015 NCZ007>011-021>027-038>040-073>076-083>085-151030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND- 401 AM EST SAT NOV 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ028-041>043-077-078-086-088-089-151030- EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT-WAYNE-HOKE-CUMBERLAND-SAMPSON- 401 AM EST SAT NOV 14 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DJF
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:49 AM EST | Freeze Watch | RAH | Cumberland, Edgecombe, Harnett, Hoke, Johnston, Sampson and 3 more | 11 hr |
Nearby
Freeze Warnings in North Carolina, 2015Every freeze warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.